Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 397, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 28, 2011, 6:10 PM CDT for Atoka County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 28, 2011, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Atoka County, OK
The radar
The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:30 PM CDT | HAIL 1.5 | Daisy, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961
WUUS54 KOUN 282310
SVROUN
OKC005-290015-
/O.NEW.KOUN.SV.W.0397.110628T2310Z-110629T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 715 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR DAISY...MOVING SOUTHEAST AT 10 TO 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE DAISY AND REDDEN.
LAT...LON 3450 9567 3451 9577 3444 9578 3443 9578
3448 9588 3460 9580 3460 9567 3457 9566
3451 9566
TIME...MOT...LOC 2310Z 302DEG 16KT 3452 9573
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:30 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 3:30 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT TUE JUN 28 2011
.DISCUSSION...
SURFACE FRONT CURRENTLY EXTENDS FROM NEAR HOBART TO S OF
PAULS VALLEY AND CENTRAHOMA. AIRMASS ACROSS SOUTHEAST OKLAHOMA
IS RATHER UNSTABLE WITH LAPS ANALYSIS INDICATING CAPE VALUES
OVER 3500 J/KG. 5-7H WINDS AROUND 20-30 KTS SO ENOUGH FLOW
FOR A FEW SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS
AND VERY HEAVY RAINFALL. OTHER STORMS MAY BECOME BETTER ORGANIZED
OVER THE HIGH PLAINS THIS AFTERNOON/EVENING...AND MAY EVENTUALLY
MOVE INTO NORTHERN AND CENTRAL PARTS OF OKLAHOMA THIS EVENING
AND OVERNIGHT. IF THIS SCENARIO DEVELOPS...MOST STORMS SHOULD BE
OUT OF THE FA BY EARLY TO MID MORNING WEDNESDAY.
AFTER WEDNESDAY...APPEARS THUNDERSTORM/RAIN CHANCES WILL AGAIN
BE SLIM. CENTER OF MID/UPPER RIDGE WILL BUILD OVER THE SOUTHERN
PLAINS THROUGH THE END OF THE WEEK WITH TRIPLE DIGIT HEAT RETURNING
TO MOST AREAS. A LITTLE UNSURE ABOUT HUMIDITY LEVELS THE NEXT
SEVERAL DAYS. FOR NOW WILL HOLD OFF ON HEAT ADVISORY HEADLINES...BUT
MANY AREAS WILL SEE INDEX VALUES BETWEEN 100-105...WITH HIGHER
VALUES POSSIBLE...ESPECIALLY AREAS THAT HAVE RECEIVED SOME
RAINFALL.
FIRE WEATHER CONDITIONS WILL AGAIN BE AN ISSUE AS HUMIDITY LEVELS
FALL BELOW 20 PERCENT ACROSS WESTERN OKLAHOMA/WESTERN NORTH TEXAS.
SURFACE WINDS MAY BE MARGINAL ON WEDNESDAY FOR RED FLAG CONDITIONS
BUT CLOSE ENOUGH THAT A FIRE WEATHER WATCH WILL BE ISSUED FOR WESTERN
PARTS OF FA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 100 79 100 / 30 10 0 10
HOBART OK 73 104 78 103 / 10 0 0 10
WICHITA FALLS TX 76 103 79 102 / 0 0 0 10
GAGE OK 70 106 78 103 / 20 0 0 10
PONCA CITY OK 74 98 79 104 / 40 10 0 10
DURANT OK 75 97 80 99 / 20 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ004-005-009-010-014>016-021-022-033>037.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>085-087-088.
&&Hazardous weather outlook, Jun 28, 5:08 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT TUE JUN 28 2011
OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
508 PM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA THROUGH LATE EVENING.
LOCATION...
THE SLIGHT RISK COVERS LOCATIONS NEAR AND EAST OF INTERSTATE-35 AND
SOUTH OF A PAULS VALLEY...TO ADA AND CALVIN LINE.
TIMING...
THE GREATEST LIKELIHOOD FOR SEVERE STORMS WILL BE 5 PM THROUGH 10 PM.
IMPACTS...
HAIL TO THE SIZE OF OF TENNIS BALLS AND WIND GUSTS TO 70 MPH.
DISCUSSION...
SCATTERED THUNDERSTORMS MAY BUILD LATE THIS AFTERNOON ACROSS
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA AND MOVE IN A SOUTHERLY
DIRECTION. VERY UNSTABLE CONDITIONS WILL EXIST ALONG WITH MARGINAL
DEEP LAYER WIND SHEAR. ENVIRONMENTAL CONDITIONS WILL BE SUPPORTIVE
OF VERY DAMAGING WIND AND HAIL. PERSONS OUTSIDE...ESPECIALLY BOATERS
ON AREA LAKES...SHOULD BE PREPARED TO TAKE SHELTER IF SKIES BEGIN TO
LOOK THREATENING.
IN ADDITION...THUNDERSTORMS DEVELOPING OVER THE COLORADO HIGH PLAINS
MAY WORK THEIR WAY INTO NORTHERN AND EVEN CENTRAL SECTIONS OF
OKLAHOMA LATE TONIGHT AND TOMORROW MORNING. SOME STRONG WINDS WILL
BE POSSIBLE WITH OVERNIGHT ACTIVITY...BUT ORGANIZED SEVERE STORMS
ARE NOT EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE MAY BE SOME LINGERING NON-SEVERE THUNDERSTORMS OVER CENTRAL
AND EASTERN OKLAHOMA WEDNESDAY MORNING. ISOLATED STORMS WILL ALSO BE
POSSIBLE WEDNESDAY AFTERNOON ACROSS THE RED RIVER VALLEY REGION
WHERE ANY OUTFLOW BOUNDARIES MAY EXIST.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL INCREASE...LEADING TO VERY HOT CONDITIONS
REGION-WIDE BY LATE WEEK AND INTO THE HOLIDAY WEEKEND. PLAN AHEAD
AND WORK DURING THE EARLY MORNING OR EVENING HOURS TO AVOID HEAT
RELATED ILLNESSES. IF OUTDOORS THIS HOLIDAY WEEKEND...BE SURE TO USE
SUNSCREEN...DRINK PLENTY OF WATER OR SPORT DRINKS...AND SEEK SHADY
AREAS IF THEY ARE AVAILABLE.
EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES ON HOT
AND WINDY DAYS THROUGH EARLY NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY MORNING.In the hours before
Special weather statement, Jun 28, 5:08 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT TUE JUN 28 2011
OKZ051-282230-
MARSHALL OK-
508 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY.
AT 507 PM CDT...A SLOW MOVING... STRONG THUNDERSTORM WAS LOCATED 4
MILES NORTHEAST OF MADILL...MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3408 9686 3418 9680 3418 9679 3418 9663
3414 9658 3411 9655 3405 9658 3401 9662
3400 9661 3391 9666
TYSpecial weather statement, Jun 28, 5:09 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 509 PM CDT TUE JUN 28 2011 OKZ050-282230- LOVE OK- 509 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF WILSON...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... SMALL HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... LAT...LON 3398 9752 3407 9749 3407 9715 3392 9718 CJS
Special weather statement, Jun 28, 5:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT TUE JUN 28 2011
OKZ048-282300-
ATOKA OK-
554 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHEAST ATOKA COUNTY.
STRONG TO SEVERE THUNDERSTORMS OVER PUSHMATAHA COUNTY MAY DEVELOP
WESTWARD INTO PORTIONS OF NORTHEAST ATOKA COUNTY THIS EVENING.
MEANWHILE... STRONG OUTFLOW WINDS FROM THE PUSHMATAHA COUNTY STORMS
COULD ALSO SPREAD INTO NORTHEAST ATOKA COUNTY.
LAT...LON 3450 9567 3450 9578 3442 9578 3441 9579
3450 9592 3460 9584 3460 9576 3455 9566
3451 9566
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:43 AM CDT | Special Weather Statement | OUN | Major, Woodward | 32 min |
| Jun 28, 3:45 AM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| Jun 28, 3:56 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 49 min |
| Jun 28, 4:14 AM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Jun 28, 4:17 AM CDT | Special Weather Statement | OUN | Beckham | 13 min |
| Jun 28, 4:44 AM CDT | Severe Thunderstorm Warning | OUN | Major | 46 min |
| Jun 28, 4:56 AM CDT | Special Weather Statement | OUN | Woodward | 19 min |
| Jun 28, 5:04 AM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Jun 28, 5:32 AM CDT | Special Weather Statement | OUN | Major | 28 min |
| Jun 28, 5:59 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 31 min |
| Jun 28, 6:20 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Kiowa, Washita | 25 min |
| Jun 28, 6:34 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 26 min |
| Jun 28, 7:02 AM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Jun 28, 7:36 AM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Jun 28, 7:42 AM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jun 28, 7:56 AM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Jun 28, 7:58 AM CDT | Special Weather Statement | OUN | Logan | 32 min |
| Jun 28, 8:28 AM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Jun 28, 3:25 PM CDT | Fire Weather Watch | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 8 more | 12 hr |
| Jun 28, 5:08 PM CDT | Special Weather Statement | OUN | Marshall | 22 min |
| Jun 28, 5:09 PM CDT | Special Weather Statement | OUN | Love | 21 min |
| Jun 28, 5:54 PM CDT | Special Weather Statement | OUN | Atoka | 6 min |
| Jun 28, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.